Alert archive / Montana / Winter Storm Warnings in 2019
Winter Storm Warning 5, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Feb 8, 2019, 10:19 AM MST for 9 counties in Montana. It took effect at Feb 8, 2019, 11:00 AM MST. It was in force for 17 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 8, 2019, 10:19 AM MST (17:19 UTC)
- In effect from
- Feb 8, 2019, 11:00 AM MST
- Expired
- Feb 9, 2019, 3:37 AM MST
- In force
- 17 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Missoula County, MT, Powell County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 16 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 8, 11:21 AM MST | SNOW 4 | Columbia Falls, MT | |
| Feb 8, 11:23 AM MST | SNOW 3.5 | 1 Sw La Salle, MT | |
| Feb 8, 4:00 PM MST | HEAVY SNOW 6.5 | Olney, MT | SINCE 9 PM TO 4 PM. STILL SNOWING. |
| Feb 8, 4:00 PM MST | HEAVY SNOW 8 | Bigfork, MT | STILL SNOWING. |
| Feb 8, 5:26 PM MST | SNOW 1.3 | Huson, MT | 0.60 IN LIQUID SO FAR. STILL SNOWING. |
| Feb 8, 5:47 PM MST | HEAVY SNOW 8 | 6 Nne Bigfork, MT | |
| Feb 8, 6:53 PM MST | HEAVY SNOW 6 | Columbia Falls, MT | |
| Feb 8, 7:53 PM MST | HEAVY SNOW 6.2 | 1 Ene Kalispell, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016 WWUS45 KMSO 081719 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 1019 AM MST Fri Feb 8 2019 MTZ001-092100- /O.UPG.KMSO.WS.A.0002.190209T0000Z-190209T2100Z/ /O.NEW.KMSO.WS.W.0005.190208T2100Z-190209T2100Z/ /O.EXT.KMSO.WW.Y.0016.000000T0000Z-190208T2100Z/ Kootenai/Cabinet Region- 1019 AM MST Fri Feb 8 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM MST SATURDAY... * WHAT...Additional snow accumulations of 2 to 5 inches expected. Blowing and drifting of snow, gusty winds, and dangerous wind chills are anticipated this evening through Saturday, especially along Highway 93 Eureka to Whitefish and Kalispell to Happys Inn along Highway 2. Hazardous travel conditions are expected this evening through Saturday afternoon. Winds could gust as high as 40 mph. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...For the Winter Storm Warning, from 2 PM this afternoon to 2 PM MST Saturday. For the Winter Weather Advisory, until 2 PM MST this afternoon. * ADDITIONAL DETAILS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The dangerously cold wind chills as low as 40 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ003-092100- /O.UPG.KMSO.WS.A.0002.190209T0000Z-190209T2100Z/ /O.NEW.KMSO.WS.W.0005.190208T2100Z-190209T2100Z/ /O.EXT.KMSO.WW.Y.0016.000000T0000Z-190208T2100Z/ Flathead/Mission Valleys- 1019 AM MST Fri Feb 8 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM MST SATURDAY... * WHAT...Additional snow accumulations of 3 to 6 inches expected. Blowing and drifting of snow, damaging wind gusts, and dangerous wind chills are anticipated this afternoon through Saturday. Hazardous travel conditions are expected this evening through Saturday afternoon. Winds could gust as high as 50 mph. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...For the Winter Storm Warning, from 2 PM this afternoon to 2 PM MST Saturday. For the Winter Weather Advisory, until 2 PM MST this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The dangerously cold wind chills as low as 35 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ043-092100- /O.UPG.KMSO.WS.A.0002.190209T0000Z-190209T2100Z/ /O.NEW.KMSO.WS.W.0005.190208T2100Z-190209T2100Z/ /O.EXT.KMSO.WW.Y.0016.000000T0000Z-190208T2100Z/ Potomac/Seeley Lake Region- 1019 AM MST Fri Feb 8 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM MST SATURDAY... * WHAT...Additional snow accumulations of 3 to 6 inches expected. Snow, blowing snow and drifting of snow, and dangerous wind chills are expected this afternoon through Saturday. Hazardous travel conditions are expected this afternoon through Saturday. Winds could gust as high as 50 mph. * WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...For the Winter Storm Warning, from 2 PM this afternoon to 2 PM MST Saturday. For the Winter Weather Advisory, until 2 PM MST this afternoon. * ADDITIONAL DETAILS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The dangerously cold wind chills as low as 40 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ002-092100- /O.UPG.KMSO.WS.A.0002.190209T0000Z-190209T2100Z/ /O.NEW.KMSO.WS.W.0005.190208T1800Z-190209T2100Z/ /O.EXT.KMSO.WW.Y.0016.000000T0000Z-190208T1800Z/ West Glacier Region- 1019 AM MST Fri Feb 8 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... ...WINTER STORM WARNING IN EFFECT UNTIL 2 PM MST SATURDAY... * WHAT...Additional snow accumulations of 3 to 6 inches expected. Blowing and drifting of snow, damaging winds, and dangerous wind chills are anticipated this evening through Saturday. Hazardous travel conditions are expected Friday through Saturday afternoon. Winds could gust as high as 50 mph. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...For the Winter Storm Warning, until 2 PM MST Saturday. For the Winter Weather Advisory, until 11 AM MST this morning. * ADDITIONAL DETAILS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The dangerously cold wind chills as low as 50 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ007-092100- /O.UPG.KMSO.WS.A.0002.190209T0000Z-190209T2100Z/ /O.NEW.KMSO.WS.W.0005.190209T0000Z-190209T2100Z/ Butte/Blackfoot Region- 1019 AM MST Fri Feb 8 2019 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MST SATURDAY... * WHAT...Snow, blowing and drifting snow, and dangerous wind chills are expected. Hazardous driving conditions are expected this afternoon through Saturday. Winds could gust as high as 50 mph, especially along Highway 200, and over MacDonald Pass. Total snowfall accumulations of 2 to 4 inches are expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...From 5 PM this afternoon to 2 PM MST Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The dangerously cold wind chills as low as 40 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ005-092100- /O.EXA.KMSO.WW.Y.0016.000000T0000Z-190209T2100Z/ Missoula/Bitterroot Valleys- 1019 AM MST Fri Feb 8 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM MST SATURDAY... * WHAT...Light snow becoming blowing and drifting snow, with dangerous wind chills expected tonight through Saturday. Hazardous driving conditions will be briefly possible due to significantly reduced visibilities from blowing snow. Total snow accumulations 1 to 3 inches expected. Winds gusting 35 to 40 mph tonight into Saturday morning for the Missoula Valley with gust up to 25 mph in the Bitterroot Valley. * WHERE...Missoula/Bitterroot Valleys. * WHEN...Until 2 PM MST Saturday. * ADDITIONAL DETAILS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ006-092100- /O.EXA.KMSO.WW.Y.0016.000000T0000Z-190209T2100Z/ Bitterroot/Sapphire Mountains- 1019 AM MST Fri Feb 8 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM MST SATURDAY... * WHAT...Snow, blowing and drifting of snow, and dangerous wind chills expected. Total snow accumulations of 2 to 4 inches expected. Winds gusting as high as 35 mph. * WHERE...Bitterroot/Sapphire Mountains. * WHEN...Until 2 PM MST Saturday. * ADDITIONAL DETAILS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ004-092100- /O.CON.KMSO.WW.Y.0016.000000T0000Z-190209T2100Z/ Lower Clark Fork Region- 1019 AM MST Fri Feb 8 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST SATURDAY... * WHAT...Snow expected today. Snow continuing this evening through Saturday, accompanied by blowing snow and very cold wind chills. Total snow accumulations of 4 to 8 inches. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...Until 2 PM MST Saturday. * ADDITIONAL DETAILS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ005-092100- /O.CON.KMSO.WW.Y.0016.000000T0000Z-190209T2100Z/ Northern Clearwater Mountains- 919 AM PST Fri Feb 8 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches expected today through Saturday. Blowing snow and very cold wind chill present on Saturday. * WHERE...Elk River, Highway 11 Pierce to Headquarters, and Pierce. * WHEN...Until 1 PM PST Saturday. * ADDITIONAL DETAILS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
1 follow-up statement
173 WWUS45 KMSO 091037 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 337 AM MST Sat Feb 9 2019 MTZ002-092100- /O.CAN.KMSO.WS.W.0005.000000T0000Z-190209T2100Z/ /O.NEW.KMSO.WW.Y.0017.190209T1037Z-190209T2100Z/ West Glacier Region- 337 AM MST Sat Feb 9 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow. Additional snow accumulations of up to one inch. Winds gusting as high as 40 mph. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...Until 2 PM MST this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The dangerously cold wind chills as low as 55 below zero could cause frostbite on exposed skin in as little as 5 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ003-092100- /O.CAN.KMSO.WS.W.0005.000000T0000Z-190209T2100Z/ /O.NEW.KMSO.WW.Y.0017.190209T1037Z-190209T2100Z/ Flathead/Mission Valleys- 337 AM MST Sat Feb 9 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow. Additional snow accumulations of up to one inch. Winds gusting as high as 35 mph. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...Until 2 PM MST this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. The dangerously cold wind chills as low as 35 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ043-092100- /O.CAN.KMSO.WS.W.0005.000000T0000Z-190209T2100Z/ /O.NEW.KMSO.WW.Y.0017.190209T1037Z-190209T2100Z/ Potomac/Seeley Lake Region- 337 AM MST Sat Feb 9 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow. Additional snow accumulations of 1 to 2 inches. Winds gusting as high as 40 mph. * WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...Until 2 PM MST this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The dangerously cold wind chills as low as 40 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ007-092100- /O.CAN.KMSO.WS.W.0005.000000T0000Z-190209T2100Z/ /O.EXA.KMSO.WW.Y.0016.000000T0000Z-190209T2100Z/ Butte/Blackfoot Region- 337 AM MST Sat Feb 9 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow. Additional snow accumulations of up to one inch. Winds gusting as high as 40 mph. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...Until 2 PM MST this afternoon. * ADDITIONAL DETAILS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. Dangerous wind chill as low as 30 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ001-092100- /O.CAN.KMSO.WS.W.0005.000000T0000Z-190209T2100Z/ /O.NEW.KMSO.WW.Y.0017.190209T1037Z-190209T2100Z/ Kootenai/Cabinet Region- 337 AM MST Sat Feb 9 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow. Additional snow accumulations of up to one inch. Winds gusting as high as 35 mph. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...Until 2 PM MST this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The dangerously cold wind chills as low as 40 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ004-092100- /O.CON.KMSO.WW.Y.0016.000000T0000Z-190209T2100Z/ Lower Clark Fork Region- 337 AM MST Sat Feb 9 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulation 1 to 3 inches. Winds gusting as high as 30 mph. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...Until 2 PM MST Saturday. * ADDITIONAL DETAILS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ005-092100- /O.CON.KMSO.WW.Y.0016.000000T0000Z-190209T2100Z/ Northern Clearwater Mountains- 237 AM PST Sat Feb 9 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulation 1 to 3 inches. * WHERE...Elk River, Highway 11 Pierce to Headquarters, and Pierce. * WHEN...Until 1 PM PST Saturday. * ADDITIONAL DETAILS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ005-092100- /O.CON.KMSO.WW.Y.0016.000000T0000Z-190209T2100Z/ Missoula/Bitterroot Valleys- 337 AM MST Sat Feb 9 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulation up to one inch. Winds gusting as high as 40 mph. * WHERE...Missoula/Bitterroot Valleys. * WHEN...Until 2 PM MST Saturday. * ADDITIONAL DETAILS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The dangerously cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ006-092100- /O.CON.KMSO.WW.Y.0016.000000T0000Z-190209T2100Z/ Bitterroot/Sapphire Mountains- 337 AM MST Sat Feb 9 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulation of 1 to 3 inches. Winds gusting as high as 35 mph. * WHERE...Bitterroot/Sapphire Mountains. * WHEN...Until 2 PM MST Saturday. * ADDITIONAL DETAILS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The dangerously cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 8, 4:38 AM MST, 5 hours 41 minutes earlier.
Area forecast discussion, Feb 8, 4:38 AM MST, 5 hours 41 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
438 AM MST Fri Feb 8 2019
...SNOW...BLOWING SNOW...VERY COLD WIND CHILL ACROSS NORTHERN
ROCKIES THROUGH SATURDAY AFTERNOON...
.DISCUSSION...
A complex and cold storm system will be present over the Northern
Rockies through Saturday night. Snow will be the first weather
element to create hazardous travel conditions through late this
afternoon, particularly across northwest Montana and portions of
north central Idaho. New snow accumulations will be mostly in the
4 to 8 inch range through Saturday, with mountain passes such as
Lookout and Marias pushing 10 inches. Accumulating snow will then
transition to blowing and very cold wind chill this evening along
the Continental Divide, spreading west and southward through
Saturday afternoon. Lesser snow accumulations are anticipated for
west central and southwest Montana, however wind chill will make
up for the lack of snowfall. East winds will gust to 50 mph at
times, particularly along the Divide. Wind chills colder than
minus 40 degrees will create a dangerous situation for those
outdoors. Considering the presence of sub-zero wind chill, exposed
skin will experience frostbite in a matter of minutes! Also, livestock,
particularly newborns, and domestic pets that live outdoors will
be at high risk of exposure in these wind, cold conditions.
By Saturday afternoon, the very cold airmass will begin to lose
its associated gusty winds and snow potential, leaving very cold
temperatures over the Northern Rockies. Saturday afternoon
temperatures will struggle to warm above zero degrees for areas
near the Continental Divide and more interior valleys of western
Montana will not fare much warmer. Partial clearing, recent
snowfall, and very cold high pressure will allow temperatures to
cool well below zero on Saturday night. Elevations below 2000 feet
in north central Idaho may be the only areas where temperatures
will remain well above zero on Saturday night.
The low pressure system that caused the arctic will begin to lift
into the Northern Rockies on Sunday. This low will bring
scattered showers to the region, but also cause the arctic air to
retreat slightly and relax the pressure gradient so not as much
wind. A secondary system swings through the region on Monday, but
the bulk of the energy and moisture associated with this system
appears to go across southern Idaho. The best snowfall should be
across Idaho county and over to southwest Montana on Monday.
This active and cold weather pattern persists through mid week,
then the models diverge for the latter part of the week. The
general consensus is for temperatures to remain 10 to 20 degrees
below normal, but chance of precipitation is uncertain.
&&
.AVIATION...Snow will spread across the Northern Rockies air
space this morning through tonight. Much of the air space north of
KMSO will experience low visibility/ceilings due to snow. KGPI
will be impacted by snow, translating to low visibility and low
ceiling, all the way through at least 10/0000Z. Wind will add to
the snow impact 08/1800Z - 10/0000Z, with northeast winds gusting
over 30 knots at times. East wind will gust over 30 knots for KMSO
08/2100Z - 10/0900Z. KBTM will experience snow and wind at times
through 10/0600Z, with periodic reduction in visibility/ceiling.
Terrain obscurations will be common throughout the air space
during the next 24 hours, particularly along the Continental
Divide.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory until 2 PM MST Saturday Lower Clark Fork
Region.
Winter Weather Advisory until 5 PM MST this afternoon
Flathead/Mission Valleys...West Glacier Region.
Winter Storm Watch from this afternoon through Saturday
afternoon Flathead/Mission Valleys.
Winter Storm Watch from this afternoon through Saturday
afternoon West Glacier Region.
Winter Weather Advisory until 5 PM MST this afternoon
Kootenai/Cabinet Region.
Winter Storm Watch from this afternoon through Saturday
afternoon Kootenai/Cabinet Region.
Winter Weather Advisory until 5 PM MST this afternoon
Potomac/Seeley Lake Region.
Winter Storm Watch from this afternoon through Saturday
afternoon Butte/Blackfoot Region...Potomac/Seeley Lake
Region.
ID...Winter Weather Advisory until 1 PM PST Saturday Northern
Clearwater Mountains.
&&In the hours before
Local storm report, Feb 8, 7:42 AM MST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
742 AM MST FRI FEB 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW BIGFORK 48.07N 114.08W
02/08/2019 M4.0 INCH FLATHEAD MT TRAINED SPOTTER
&&
ALLocal storm report, Feb 8, 7:45 AM MST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
745 AM MST FRI FEB 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 AM SNOW 3 ESE BIGFORK 48.05N 114.00W
02/08/2019 M3.9 INCH LAKE MT COCORAHS
COCORAHS STATION MT-LK-15, 3 E BIGFORK.
&&
ALLocal storm report, Feb 8, 8:58 AM MST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
858 AM MST FRI FEB 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 NW KALISPELL 48.22N 114.34W
02/08/2019 M2.0 INCH FLATHEAD MT COCORAHS
COCORAHS STATION MT-FH-13, 1 NW KALISPELL.
&&
ALLocal storm report, Feb 8, 8:59 AM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
859 AM MST FRI FEB 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 4 ESE PABLO 47.57N 114.04W
02/08/2019 M1.0 INCH LAKE MT COCORAHS
COCORAHS STATION MT-LK-10, 3 ESE PABLO.
&&
ALLocal storm report, Feb 8, 9:01 AM MST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
901 AM MST FRI FEB 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM SNOW 1 SW COLUMBIA FALLS 48.36N 114.20W
02/08/2019 M4.0 INCH FLATHEAD MT TRAINED SPOTTER
&&
ALLocal storm report, Feb 8, 10:10 AM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1010 AM MST FRI FEB 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM SNOW 1 WSW ROLLINS 47.90N 114.21W
02/08/2019 M1.8 INCH LAKE MT COCORAHS
COCORAHS STATION MT-LK-11, ROLLINS.
&&
ALNearby
Winter Storm Warnings in Montana, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.